Alert archive / Iowa / Tornado Warnings in 2010
Tornado Warning 45, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Jul 16, 2010, 9:55 PM CDT for Franklin County, Hardin County, Wright County, Iowa. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2010, 9:55 PM CDT (02:55 UTC)
- Expired
- Jul 16, 2010, 10:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Franklin County, IA, Hardin County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 97 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 10:00 PM CDT | TSTM WND DMG | Rowan, IA | 2 TO 4 INCH BRANCHES AND POWER LINES DOWN. FROM WRIGHT COUNTY SHERIFF VIA EMERGENCY MANAGER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 4:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 2089 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
623
WFUS53 KDMX 170255
TORDMX
IAC069-083-197-170330-
/O.NEW.KDMX.TO.W.0045.100717T0255Z-100717T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
955 PM CDT FRI JUL 16 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
NORTHWESTERN HARDIN COUNTY IN CENTRAL IOWA...
SOUTHEASTERN WRIGHT COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 1030 PM CDT
* AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 11 MILES EAST OF CLARION...OR 35 MILES EAST OF
FORT DODGE...AND MOVING SOUTHEAST AT 20 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
POPEJOY AROUND 1015 PM CDT.
ALDEN AROUND 1030 PM CDT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 151 AND 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IMMEDIATELY SEEK SHELTER IN A BASEMENT...
OR IN AN INTERIOR ROOM OF A REINFORCED BUILDING. STAY AWAY FROM
WINDOWS.
IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.
TORNADOES ARE DIFFICULT TO SEE AT NIGHT...ACT QUICKLY. TAKE COVER
NOW!
&&
LAT...LON 4256 9316 4242 9342 4250 9350 4255 9350
4256 9356 4267 9368 4280 9350
TIME...MOT...LOC 0255Z 317DEG 18KT 4267 9351
$$
DONAVON3 follow-up statements
853
WWUS53 KDMX 170306
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1006 PM CDT FRI JUL 16 2010
IAC069-083-197-170330-
/O.CON.KDMX.TO.W.0045.000000T0000Z-100717T0330Z/
WRIGHT IA-FRANKLIN IA-HARDIN IA-
1006 PM CDT FRI JUL 16 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN HARDIN...
SOUTHWESTERN FRANKLIN AND SOUTHEASTERN WRIGHT COUNTIES UNTIL 1030 PM
CDT...
AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 13 MILES NORTHWEST OF IOWA FALLS...OR 37 MILES EAST
OF FORT DODGE...MOVING SOUTHEAST AT 20 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
POPEJOY AROUND 1015 PM CDT.
ALDEN AND IOWA FALLS AROUND 1030 PM CDT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 151 AND 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY
FROM WINDOWS.
IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.
TORNADOES ARE DIFFICULT TO SEE AT NIGHT...ACT QUICKLY. TAKE COVER
NOW!
&&
LAT...LON 4256 9316 4242 9342 4250 9350 4255 9350
4256 9356 4260 9361 4262 9361 4275 9343
TIME...MOT...LOC 0307Z 317DEG 18KT 4263 9345
$$
WILKINS846
WWUS53 KDMX 170320
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1020 PM CDT FRI JUL 16 2010
IAC197-170330-
/O.CAN.KDMX.TO.W.0045.000000T0000Z-100717T0330Z/
WRIGHT IA-
1020 PM CDT FRI JUL 16 2010
...THE TORNADO WARNING FOR SOUTHEASTERN WRIGHT COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4242 9342 4250 9350 4261 9350 4264 9327
4256 9316
TIME...MOT...LOC 0320Z 318DEG 21KT 4256 9337
$$
IAC069-083-170330-
/O.CON.KDMX.TO.W.0045.000000T0000Z-100717T0330Z/
FRANKLIN IA-HARDIN IA-
1020 PM CDT FRI JUL 16 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN HARDIN AND
SOUTHWESTERN FRANKLIN COUNTIES UNTIL 1030 PM CDT...
AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 7 MILES NORTHWEST OF IOWA FALLS...OR 41 MILES EAST
OF FORT DODGE...MOVING SOUTHEAST AT 25 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
ALDEN AROUND 1025 PM CDT.
IOWA FALLS AROUND 1030 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IMMEDIATELY SEEK SHELTER IN A BASEMENT...OR INTERIOR ROOM. STAY AWAY
FROM WINDOWS.
IF YOU ARE OUTSIDE...IN A MOBILE HOME...OR IN A VEHICLE...SEEK
SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND THE
LOWEST SPOT AVAILABLE AND COVER YOUR HEAD.
TORNADOES ARE DIFFICULT TO SEE AT NIGHT...ACT QUICKLY. TAKE COVER
NOW!
&&
LAT...LON 4242 9342 4250 9350 4261 9350 4264 9327
4256 9316
TIME...MOT...LOC 0320Z 318DEG 21KT 4256 9337
$$
DONAVON533
WWUS53 KDMX 170331
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1031 PM CDT FRI JUL 16 2010
IAC069-083-170341-
/O.EXP.KDMX.TO.W.0045.000000T0000Z-100717T0330Z/
FRANKLIN IA-HARDIN IA-
1031 PM CDT FRI JUL 16 2010
...THE TORNADO WARNING FOR NORTHWESTERN HARDIN AND SOUTHWESTERN
FRANKLIN COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.
LAT...LON 4242 9342 4250 9350 4261 9350 4264 9327
4256 9316
TIME...MOT...LOC 0320Z 318DEG 21KT 4256 9337
$$
WILKINSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jul 16, 6:37 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 16, 6:37 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 637 PM CDT FRI JUL 16 2010 .UPDATE AVIATION DISCUSSION 17/00. .SHORT TERM /TONIGHT/... POSSIBILITY FOR A SHOWER OR THUNDERSTORM THIS EVENING...MAINLY ACROSS THE NORTHERN CWA AS WEAK BOUNDARY SAGGING SOUTHWARD INTO THE AREA WITH A WEAK SHORTWAVE MOVING THROUGH ALOFT. HAVE KEPT SLIGHT CHANCE/CHANCE POPS THROUGH 06Z...BUT LIFT NOT ESPECIALLY GREAT...AND SOUNDINGS SHOW POSSIBILITY OF CAP IN PLACE SO CHANCES ARE SOMEWHAT UNCERTAIN. OTHERWISE MOISTURE PUSHING INTO CWA FROM THE SOUTH/SOUTHWEST WITH DEWPOINTS ALREADY IN THE 70S ACROSS WEST CENTRAL/SOUTHWEST IOWA. THEREFORE KEPT MIN TEMPS UP A BIT TONIGHT...WITH THE INCREASING MOISTURE. MAY SEE SOME LIGHT FOG DEVELOP TONIGHT WITH LIGHT WINDS...AND INCREASING MOISTURE BUT HAVE LEFT ANY MENTION OUT OF THE GRIDS AS DO NOT SEE IF IMPACTING VSBYS TOO MUCH. .LONG TERM.../SATURDAY THROUGH FRIDAY/ UPPER HIGH SETTING UP NEAR THE FOUR CORNERS AREA IN THE SOUTHWEST US KEEPING A NORTHWEST FLOW ALOFT OVER THE UPPER MIDWEST. A PROGRESSIVE SHORTWAVE TROUGH IS EXPECTED TO MOVE THROUGH THE NORTHERN PLAINS ON SATURDAY AND INTO THE UPPER MISSISSIPPI VALLEY SATURDAY EVENING. FIRST CONCERN WILL BE WITH CONVECTION ASSOCIATED WITH A COLD FRONTAL BOUNDARY MOVING THROUGH SOUTHERN MN AND NORTHERN IOWA TOMORROW EVENING. DAY TWO SPC OUTLOOK HIGHLIGHTS SLIGHT THREAT ALONG AND NORTH OF INTERSTATE 80. THE MAIN INSTABILITY AXIS SHOULD SET UP IN THE WARM SECTOR AHEAD OF THE FRONT LATE SATURDAY AFTERNOON ACROSS NORTHWEST IA/SOUTHWEST MN. INITIATION SHOULD BEGIN OVER CENTRAL TO SOUTHWEST MN LATE TOMORROW AFTERNOON AS THE CAP WEAKENS. CAPE VALUES DURING THE AFTERNOON WILL BE CLOSE TO 6000 J/KG AND 0-6 KM SHEAR AROUND 40 KTS. CONVECTION SHOULD EVOLVE INTO A FORWARD PROPAGATING MCS MOVING SOUTHEAST THROUGH IOWA OVERNIGHT INTO SUNDAY MORNING...ALTHOUGH THE SEVERE ACTIVITY SHOULD REMAIN IN THE HIGH THETA-E AIR IN NORTH CENTRAL IOWA WHERE MOISTURE CONVERGENCE REMAINS STRONG. AFTER THE FRONT MOVES THROUGH...HIGHER POPS WILL REMAIN OVER SOUTHERN IOWA ON SUNDAY WHERE WAA/ISENTROPIC LIFT REMAIN FAIRLY STRONG. THIS AREA SHOULD SLOWLY LIFT NORTHWARD ALONG AND AHEAD OF A WARM FRONT DEPICTED BY GFS/ECMWF THROUGH WEDNESDAY. CONDITIONS ARE FAVORABLE FOR CONVECTION THROUGH MOST OF NEXT WEEK...HOWEVER DUE TO UNCERTAINTIES IN TIMING/LOCATION OF CONVECTION WILL KEEP SLIGHT POPS IN THE EXTENDED PERIODS. HIGHEST SHEAR REMAINS NORTH OF CWA...SO CHANCES OF SEVERE WEATHER ARE LOW. EXPECTING CONTINUED WARM TEMPS AND HIGH DEWPOINTS AS MOST OF THE CWA REMAINS IN THE WARM SECTOR WITH OVERALL SOUTHERLY FLOW...SO KEEPING BOTH TEMP/DP AT OR ABOVE GUIDANCE. && .AVIATION... 17/00Z...WEAK TROUGH CONTINUES TO DRIFT SOUTH. INSTABILITY HAS SET UP ALONG THE BOUNDARY...BUT NOT ENOUGH ORGANIZATION TO CAUSE SIGNIFICANT PROBLEMS. ATTM...KMCW LOOKS TO BE MOST IMPACTED THROUGH 03Z WITH SCT -TSRA. KALO MAY SEE SOME ISO SHRA/TSRA IF THE STORMS HOLD TOGETHER...BUT DAYTIME HEATING ENDING SOON. KFOD...KDSM...KOTM WILL REMAIN VFR FOR THE EVENING. CAP BUILDS ON SAT WITH INCREASING HEAT ADVECTING ACROSS THE REGION. NEXT OPPORTUNITY FOR STORMS WILL OCCUR AFT 18/00Z AS STRONG THETAE ADVECTION AND SHORT WAVE COMBINE TO BRING MCS OVER MN AND NORTHERN IA. WILL NEED TO WATCH POTENTIAL FOR STORMS TO OUTFLOW SW INTO THE WARM SECTOR. THIS WILL BE BEYOND THIS FORECAST PERIOD...FROM 18/02Z THROUGH 18/12Z. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY IN EFFECT TOMORROW AFTERNOON TO EARLY EVENING FOR IAZ033-034-044>046-057-058-070- 071-081-082-092-093. && SHORT TERM...BEERENDS LONG TERM...HINSBERGER AVIATION...REV
Hazardous weather outlook, Jul 16, 5:10 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 510 PM CDT FRI JUL 16 2010 IAZ004>007-015>017-023>028-035>038-046>048-059-171000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON- HARDIN-GRUNDY-GREENE-BOONE-STORY-DALLAS- 510 PM CDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH SEVERE THUNDERSTORMS POSSIBLE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY WARM TEMPERATURES AND HIGH HUMIDITY WILL YIELD HEAT INDEX READINGS SATURDAY OF 100 TO 105. SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS NORTHERN IOWA LATE TOMORROW EVENING AND SPREAD ACROSS THE AREA EARLY SUNDAY MORNING. THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SATURDAY NIGHT. IAZ081-082-092-093-171000- ADAMS-UNION-TAYLOR-RINGGOLD- 510 PM CDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING...SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AFTER MIDNIGHT INTO SUNDAY. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE EARLY IN THE MORNING SUNDAY...ESPECIALLY NORTH OF INTERSTATE 80. CHANCES OF THUNDERSTORMS WILL CONTINUE AT TIMES SUNDAY NIGHT THROUGH THURSDAY. A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EARLY SUNDAY MORNING. IAZ033-034-044-045-057-058-070-071-171000- SAC-CALHOUN-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR- 510 PM CDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH SEVERE THUNDERSTORMS POSSIBLE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS NORTHERN IOWA LATE TOMORROW EVENING INTO SUNDAY MORNING. THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...AND AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. IAZ039-049-050-060>062-072>075-083>086-094>097-171000- BLACK HAWK-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION- MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- 510 PM CDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS EVENING. THE THREAT FOR SEVERE WEATHER IS MARGINAL. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE THREATS WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY WARM TEMPERATURES AND HIGH HUMIDITY WILL YIELD HEAT INDEX READINGS SATURDAY OF 100 TO 105. THERE IS CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. AN ISOLATED SEVERE STORM IS POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE LATE SATURDAY. CHANCES OF THUNDERSTORMS WILL CONTINUE AT TIMES SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY NIGHT INTO SUNDAY MORNING. MJB
In the hours before
Local storm report, Jul 16, 9:08 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
908 PM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HEAVY RAIN 5 NNE GARNER 43.16N 93.55W
07/16/2010 E3.50 INCH HANCOCK IA TRAINED SPOTTER
RAINFALL ESTIMATED.
&&
RVACHALELocal storm report, Jul 16, 9:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
930 PM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TORNADO 3 ESE KLEMME 42.98N 93.54W
07/16/2010 HANCOCK IA PUBLIC
PUBLIC REPORT OF A TORNADO ON THE GROUND FOR 1 TO 2 MIN.
RELAYED VIA MEDIA.
&&
RDONAVONLocal storm report, Jul 16, 9:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
936 PM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM TORNADO 4 NE ALEXANDER 42.84N 93.42W
07/16/2010 FRANKLIN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS TORNADO BETWEEN MESERVEY AND
LATIMER HEADING SOUTHEAST.
&&
RVACHALELocal storm report, Jul 16, 9:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
937 PM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM FUNNEL CLOUD 5 ENE ALEXANDER 42.84N 93.40W
07/16/2010 FRANKLIN IA TRAINED SPOTTER
FUNNEL CLOUD ABOUT HALF WAY TO THE GROUND.
&&
AWLocal storm report, Jul 16, 9:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
945 PM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HEAVY RAIN VENTURA 43.13N 93.46W
07/16/2010 E2.50 INCH CERRO GORDO IA BROADCAST MEDIA
RELAYED VIA MEDIA.
&&
RVACHALELocal storm report, Jul 16, 9:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
949 PM CDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL 4 W SHEFFIELD 42.89N 93.28W
07/16/2010 M1.25 INCH FRANKLIN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED HALF DOLLAR SIZE HAIL AT THE
INTERSECTION OF C13 AND S34.
&&
RHATTEBEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:06 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 24 min |
| Jul 16, 7:13 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 32 min |
| Jul 16, 7:43 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock | 32 min |
| Jul 16, 8:11 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock | 49 min |
| Jul 16, 8:27 PM CDT | Tornado Warning | DMX | Hancock, Wright | 33 min |
| Jul 16, 8:41 PM CDT | Tornado Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 34 min |
| Jul 16, 8:44 PM CDT | Areal Flood Advisory | DMX | Cerro Gordo, Hancock | 3 hr |
| Jul 16, 9:03 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin | 42 min |
| Jul 16, 9:17 PM CDT | Tornado Warning | DMX | Franklin | 28 min |
| Jul 16, 9:28 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 47 min |
| Jul 16, 10:03 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Wright | 42 min |
| Jul 16, 10:42 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 48 min |
| Jul 16, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 51 min |
Nearby
Tornado Warnings in Iowa, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.